Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Hip surgery, DVT in right leg. Swollen right foot. Taking Warfarin. Medication to cure the swelling?

I had a hip surgery after an car accident (Feb. 18, 2012) and after a month and half (April 3, 2012) I got DVT in my right leg and then I started taking Warfrain so now I am on blood thinners and keep my INR between 2-3. My question is my right foot had regular swelling although I excercise, swim and have medication on a regular basis. Do I need any medication for swelling or what else I could do? AT present I am in west coast Canada.
Asked On : Fri, 24 Aug 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response

The legs have two sets of veins, deep veins and superficial veins (close under the skin), blood goes from the superficial to the deep veins. Clots usually form in the deep veins though they can occur in the superficial veins as well.
Whereas the arteries in our bodies have thin muscle our veins do not and they rely on the contractions of the surrounding muscles to return the blood to the heart.

Some persons with a history of DVT can have a complication called post thrombotic syndrome where the clot resulted in damage to the valves or veins.Some of the symptoms of this include: swelling of the leg due to a build up of fluid, varicose veins, heaviness, itching or tingling, discoloration.

Initial treatments include leg elevation and the use of compression stocking, in some cases medication can be used.
You should speak to your doctor so he or she can assess the swelling and initiate appropriate treatment

i hope this helpful to you
Answered: Sun, 26 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor